Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 7, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 27, 2025, 4:53 AM CDT. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2025, 4:53 AM CDT (09:53 UTC)
- Expired
- Apr 27, 2025, 6:45 AM CDT
- In force
- 112 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 32 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
807
WGCA52 TJSJ 270953
FFWSJU
PRC069-085-103-151-271145-
/O.NEW.TJSJ.FF.W.0007.250427T0953Z-250427T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
553 AM AST Sun Apr 27 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Humacao in Puerto Rico...
Las Piedras in Puerto Rico...
Naguabo in Puerto Rico...
Yabucoa in Puerto Rico...
* Until 745 AM AST.
* At 553 AM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1829 6581 1828 6576 1825 6573 1826 6570
1825 6568 1824 6569 1823 6569 1822 6566
1819 6568 1820 6574 1819 6573 1812 6578
1806 6580 1806 6583 1801 6583 1803 6587
1807 6601 1809 6593 1819 6590
FLASH FLOOD...RADAR INDICATED
$$
CVB1 follow-up statement
124
WGCA72 TJSJ 271149
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
749 AM AST Sun Apr 27 2025
PRC069-085-103-151-271159-
/O.EXP.TJSJ.FF.W.0007.000000T0000Z-250427T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Humacao PR-Las Piedras PR-Naguabo PR-Yabucoa PR-
749 AM AST Sun Apr 27 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR HUMACAO, LAS PIEDRAS, NAGUABO
AND YABUCOA COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 1829 6581 1828 6576 1825 6573 1826 6570
1825 6568 1824 6569 1823 6569 1822 6566
1819 6568 1820 6574 1819 6573 1812 6578
1806 6580 1806 6583 1801 6583 1803 6587
1807 6601 1809 6593 1819 6590
$$
CAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 3:53 AM CDT, 1 hour earlier.
Area forecast discussion, Apr 27, 3:53 AM CDT, 1 hour before
Area Forecast Discussion
National Weather Service San Juan PR
453 AM AST Sun Apr 27 2025
.SYNOPSIS...
An unsettled weather pattern is expected to continue through
midweek. A high rip current risk is in effect for the northern
exposed beaches of Puerto Rico, from Aguadilla to Fajardo and
Culebra through at least late tonight.
&&
.SHORT TERM...Today through Tuesday...
Radar and satellite imagery showed cloudy skies across the islands
during the overnight period. Some showers moved into eastern
municipalities, with the highest rainfall accumulations reported in
Fajardo, ranging from around 1.0 to 2.0 inches as of 4 AM AST, based
on radar estimates. Numerous showers and thunderstorms persisted
through the night across the Caribbean waters. Surface weather
stations registered light winds, mainly from the east. Overnight
temperatures ranged from the lower 60s in the mountains to the mid-
70s across urban and coastal areas of Puerto Rico and the U.S.
Virgin Islands.
The forecast remains generally on track. A wet and unstable weather
pattern is expected to continue through the forecast period across
Puerto Rico and the U.S. Virgin Islands, bringing periods of heavy
showers and thunderstorms enhanced by the presence of a deep-layer
trough and above-normal moisture. Based on the latest model
guidance, moisture content is expected to peak today between 2.0 and
2.1 inches, which is above climatological levels for this time of
year. Although mid-level clouds may slightly limit convective
development, the available moisture and prevailing instability will
still favor afternoon thunderstorms, especially over interior and
northwestern Puerto Rico, as winds are expected to shift from the
east to southeast during the day. Soils remain saturated from recent
heavy rainfall, so the flood risk will stay elevated, similar to
yesterday, as soils and rivers may respond quickly. Potential
impacts today include lightning, strong winds, heavy rainfall,
landslides, and river flooding. Isolated flash flooding cannot be
ruled out.
In the coming days, the wet pattern is anticipated to continue under
the prevailing influence of the trough. Although moisture content
will slightly decrease, it will remain in the above-normal to
average range maintain the wet pattern, with strongest activity
mainly during the afternoons. Winds will turn more form the east to
north east from Monday night onward shifting the afternoon
concentration of showers and thunderstorms a little more to the
southeast of the main island. Residents and visitors are encouraged
to stay weather-aware and monitor official forecast updates,
especially due to the ongoing flood risk, which remains the primary
hazard.
.LONG TERM...Wednesday through Sunday...
A wet and unstable weather pattern will persist through the early
part of the long-term forecast. A surface high-pressure system over
the western Atlantic and a surface low over the central Atlantic
will induce east-northeast winds across the CWA. These northeast
winds will promote low-level convergence over the region,
particularly on Wednesday and Thursday, when the surface low will be
closest to the northeast. Precipitable water content is expected to
remain between 1.7 and above 1.9 inches. These values exceed the
75th and 90th percentiles of the climatological normal, indicating a
continuation of well-above-normal moisture levels for this time of
year.
In terms of instability, the surface low is being induced by an
upper-level cut-off low. These features will lead to a further drop
in 250 mb height fields, cooler 500 mb temperatures, and steeper
lapse rates, sustaining unstable weather conditions capable of
generating deep convective activity. The likelihood of convection
will be highest during the afternoon hours, as high moisture content
and instability combine with surface heating and local effects.
Soils are expected to remain somewhat saturated by Wednesday due to
rains from previous days, with rivers still experiencing elevated
streamflows. Consequently, the flood risk will remain elevated
through at least Thursday, particularly during the afternoon hours.
Quick river rises, river flooding, and landslides are also possible,
primarily across Puerto Rico. In the U.S. Virgin Islands, minor
flooding with brief periods of excessive runoff is possible each day
of the week. Some ridging aloft will bring somewhat more stable
weather conditions by the end of the workweek into the weekend.
Nevertheless, enough low-level moisture could combine with diurnal
heating and local effects during the afternoon to promote convective
activity in localized areas.
&&
.AVIATION...
(06Z TAFs)
VFR conds across most western TAF sites this morning. -SHRA/VCTS
across TJSJ and likely USVI TAF sites may result in intermittent MVFR
conds and reduced VIS trough the morning hours. SHRA are expected to
develop after 15 to 16Z across the Cordillera Central, spreading
toward the west/northwest. Mtn top obsc likely through 27/23z. Winds
will prevail btwn 5-10 kt with higher gust within t-storms. Mainly
from the ESE with sea breeze variations today, becoming from the E
tonight.
&&
.MARINE...
Light to moderate east to southeast winds will prevail through at
least tonight, backing from the northeast winds early this week. A
deep layer trough will continue to promote an unstable weather
pattern across the local waters. Thus, showers and thunderstorms are
expected to persist, producing localized hazardous marine
conditions. This unstable and wet pattern will prevail through at
least midweek. A long-period northeasterly swell is spreading across
the Atlantic waters. Therefore, small craft should exercise caution.
&&
.BEACH FORECAST...
Nearshore buoy 41053 is already detecting 13-14s pulses of the weak
northerly swell. As a result, a Rip Current Statement continues in
effect for the northern beaches of Puerto Rico, from Aguadilla to
Fajardo, as well as the beaches of Culebra.
For more information, please refer to the latest Coastal Hazard
Message (CFWSJU) and Surf Zone Forecast (SRFSJU).
Residents and visitors in affected regions should heed warnings,
avoid swimming in these waters, and stay informed about updates from
local authorities.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through late tonight for PRZ001-002-005-
008-012.
VI...None.
AM...None.
&&
SHORT TERM/AVIATION...YZR
LONG TERM/MARINE/BEACH...CVBHazardous weather outlook, Apr 27, 4:11 AM CDT, 42 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 511 AM AST Sun Apr 27 2025 AMZ711>745-PRZ001>013-280915- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 511 AM AST Sun Apr 27 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms, particularly across interior and northwestern Puerto Rico. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes, particularly across north, northwest and central interior Puerto Rico. There is a low chance of isolated flash floods. Elsewhere, plan for water ponding on roads and in poorly drained areas. .Excessive Heat...This level of heat affects primarily those individuals extremely sensitive to heat, especially when outdoors without effective cooling and/or adequate hydration. These conditions are most likely across urban and coastal areas. .Rip Currents...Life-threatening rip currents are likely in the surf zone, particularly across northern exposed beaches in Puerto Rico and Culebra. These life- threatening conditions are possible elsewhere, especially near piers, jetties and channels. .DAYS TWO THROUGH SEVEN...Monday through Saturday Moderate rip current risk return early next week and is expected to prevail most of the week. Shower and thunderstorm development is expected to continue through midweek, increasing the risk of flooding and the potential for lightning activity and gusty wind conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-280915- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 511 AM AST Sun Apr 27 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Ponding of water in roads and poorly drained areas. There is a low chance of localized urban and small streams flooding. .Rip Currents...Life-threatening rip currents are possible in the surf zone. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Monday through Saturday Moderate rip current risk is expected to prevail most of the week. Shower and thunderstorm development is expected to continue through midweek, increasing the risk of flooding and the potential for lightning activity and gusty wind conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
In the hours before
Local storm report, Apr 26, 11:27 PM CDT, 5 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
1227 AM AST Sun Apr 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Waterspout 13 WSW Esperanza 18.00N 65.64W
04/25/2025 AMZ726 PR Broadcast Media
Broadcast media shared a photo on social
media of a waterspout observed from Yabucoa.
&&
CVBLocal storm report, Apr 26, 11:31 PM CDT, 5 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
1231 AM AST Sun Apr 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Waterspout 5 SSE Roosevelt Roads 18.18N 65.60W
04/26/2025 AMZ726 PR Broadcast Media
Broadcast media shared a video on social
media of a waterspout observed from Culebra.
&&
CVBThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:45 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Apr 26, 10:04 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 27, 3:37 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 27, 4:24 AM CDT | Areal Flood Advisory | JSJ | 29 min | |
| Apr 27, 5:16 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 27, 5:47 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Apr 27, 7:01 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 27, 7:31 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 27, 8:34 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 27, 11:14 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 27, 5:59 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.